Doctor insights on:
Diovan Hct Medication
I have noticed that my blood pressure is different in each arm though, and i was wondering if that is normal. "i have been on blood pressure medication(diovan hct tab 320/25mg) for over a year now to help me with my migraines, and it also helps my blood p
A : A difference in blood pressure from one arm to the other can be due to arterial disease, with hardening of the arteries leading to a narrowing of the blood vessel that supplies one of the arms; specifically the one with the lower blood pressure reading. This is generally seen in older patients with established vascular disease and is usually not dangerous. The blood pressure in the higher reading arm should be used when making decisions regarding medications for high blood pressure. Differential blood pressure readings, especially when lower in the left arm, can also be due to disease in the aorta, which can affect younger patients and can be very serious. From what you have described i would advise you to have this evaluated further. ...Read moreSee 2 more doctor answers
Of course, but would: not expect much response; not a particularly effective agent. Warnings about BP about antihistamines yet does not mean can't take, just check BP while taking & adjust meds if needed. http://www.amazon.com/gp/product/B010H76PTU is usually helpful & accurate enough, though best check against mercury manometer; learn to read BP yourself while being checked (fairly easy): number at 1st & last throb. ...Read more
Are there safe OTC allergy meds someone with htn(controlled with prescription med-diovan hct 160/12.5, 1 tab daily) can take on a regular basis?
Taking diovan/hct, simvistatin, metformin, amlodypine besylate....B/p still running 181/108. Any suggestions. I have tried other b/p medicines?
Should not: These are not the same class of medications, so a substitution depends on the original indcation. Check with your prescribing physician. ...Read more
Yes: Diovan (valsartan) is angiotensin receptor blocker used for the treatment of hypertension which may have beneficial effects on the kidneys of diabetics and helps decrease loss of protein in the urine. It should not be used in women who are pregnant or may become pregnant. Hct is a diuretic which is used for blood pressure control but it could increase blood sugar in some diabetics. There are generic arbs now. ...Read more
Yes: No known drug interactions.Get a more detailed answer ›
None: They are the same medicine.Get a more detailed answer ›
If I was prescribed Diovan (valsartan) hct, can I subsitute it with hydralazine HCl for cost purposes?
Yes: Yes.Get a more detailed answer ›
I'm on Diovan (valsartan) hct and for awhile now was getting utis monthly. I'm now allergic to the sun. I have had problems with sulfa in the past and think that?
Photosensitivity: Technically you are not allergic to the sun. Some medicines can cause eruptions on areas of your body that are exposed to the sun. See the doctor that prescribed your medicines or see an allergist to determine which medicine is to blame. ...Read more
Can you recommend a generic for cost reduction purposes. I had been taking Diovan (valsartan) hct 300-25 mg and then most recently losartan/hctz 100-25 mg. ?
Thumbs down: Diovan (valsartan) hct is a combination of Diovan (valsartan) and hydrochlorothiazide. Both Diovan (valsartan) and hydrochlorothiazide are not recommended during pregnancy or breastfeeding. Talk with your doctor about finding another choice for your high blood pressure. We want both you and your baby to be healthy. ...Read moreSee 1 more doctor answer
Im taking Diovan (valsartan) hct and metformin they did a blood test and it came a little high on the liver what do you think it can be?
Fatty Liver?: Many people with diabetes or pre-diabetes have high liver proteins (ast & alt) due to metabolic problems resulting in fat being deposited in the liver resulting in inflammation. Weight loss and a low-carb diet may be helpful in stopping this. Your doctor may also want to check if the high liver proteins are caused by either of your medications. ...Read more